Friday, August 22, 2014
Sunday, December 06, 2009 chelsea, Community Member, asks

Q: Two week period with birth control?

I was on the Apri birth control to get rid of my headaches.. but after about a year the headaches started coming back so my doctor switched me to Aviane (the generic version of Alesse).  I was stupid and decided to skip my period the FIRST month I was switched because I didn't want to have my period over thanksgiving break.  After about a week of the new pack (after skipping the placebo pills) I started spotting but I figured that was normal since my body probably wasn't used to the hormone levels.  But then the spotting turned into like a light period.  Now it's enough to where I'm wearing a tampon instead of just a panty liner. I still have one week of regular pills before my placebo's so I'll be stuck having a period for 2 weeks which I can deal with, but will this happen every time I try to skip a period with this pill? or is it just because my body wasn't used to this hormone level? Aviane has a lower hormone concentration than my previous birth control Apri and I was able to successfully skip a period from time to time on Apri.

Answer This
Answers (1)
Paul, Community Member
12/ 6/09 8:39pm

There is no way of knowing how your body will react in the future or how long this will last. Probably it is due to switching and may be breakthrough bleeding you are experiencing which affects some in the first three months. The advice give here is to tell your doctor if it continues or becomes especially heavy.

 

Your logic seem fine to me, that is the method to avoid a period and how could know it would be any different? Step Two of this article on switching birth control also mentions the possibility of breakthrough bleeding. It would be something to talk over with your doctor, and at the same time, tell them what you wish to happen and how best to achieve that. In reading the article, I would rely on my doctor's advice first and foremost.

 

I'll bet when your body has adjusted, you will be able to resume doing things as you did, but reassure yourself about that with your doctor. They may want to change something so that you will be able to do that.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By chelsea, Community Member— Last Modified: 11/17/10, First Published: 12/06/09